Florida, 2020Tornadoes and Flooding in Florida, June 6, 2020
June 6, 2020 · NWS TBW · 11 events in 5 counties and zones
Tropical Storm Cristobal developed in the southern Gulf of Mexico on June 1 before moving north and making landfall in southeast Louisiana on June 7. Effects across the FL peninsula associated with the eastern periphery of the tropical storm included heavy rainfall, gusty winds and a few tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $70,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Tropical Storm Cristobal developed in the southern Gulf of Mexico on June 1 before moving north and making landfall in southeast Louisiana on June 7. Effects across the FL peninsula associated with the eastern periphery of the tropical storm included heavy rainfall, gusty winds and a few tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 6, 8:00 AM EST, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 6, 8:00 AM EST, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
900 AM EDT Sat Jun 6 2020
.DISCUSSION...
Heaviest showers and an isolated thundestorm just south of the
area are lifting north right along the coast from Pasco county
south. Areas of light rain are in place elsewhere across the area.
Showers will continue to lift over the area through the morning,
with a few embedded thunderstorms also possible mainly in the
afternoon. Current forecast is on track with continued numerous to
widespread showers and isolated thunderstorms possible through the
weekend. Highs in the 80s this afternoon. Flood watch, Storm Surge
Watch for Hernando county north, and coastal flood statements/rip
current/high surf advisory all continue with no changes.
&&
.AVIATION...
A band of mainly heavy showers is moving north right along the
coast and will intermittently impact the terminals through the
morning. Generally E/SE flow will increase this afternoon and
become a bit more southerly across the southern terminals as the
chance for some thunderstorms increases.
&&
.MARINE...
SCA continues as the winds and seas continue to increase with
Cristobal in the central Gulf. E/SE flow continues across the
waters with seas of 10-12 feet. Winds and seas diminish Monday,
with ridging building in then through the rest of the period. No
major changes for the update.
&&
.Preliminary Point Temps/PoPs...
TPA 84 77 87 77 / 70 70 60 50
FMY 86 78 88 77 / 60 40 40 50
GIF 83 76 85 74 / 70 60 60 40
SRQ 85 77 88 76 / 70 60 60 50
BKV 84 73 87 73 / 70 70 70 40
SPG 85 78 88 77 / 70 70 60 50
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 2 PM EDT this afternoon through
Monday evening for Coastal Charlotte-Coastal Hillsborough-
Coastal Lee-Coastal Manatee-Coastal Sarasota-Pinellas.
Flood Watch through Sunday evening for Coastal Charlotte-Coastal
Citrus-Coastal Hernando-Coastal Hillsborough-Coastal Lee-
Coastal Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-
DeSoto-Hardee-Highlands-Inland Charlotte-Inland Citrus-
Inland Hernando-Inland Hillsborough-Inland Lee-Inland Levy-
Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-Polk-
Sumter.
High Surf Advisory from 2 PM this afternoon to 2 PM EDT Monday
for Coastal Charlotte-Coastal Hillsborough-Coastal Lee-
Coastal Manatee-Coastal Sarasota-Pinellas.
Gulf waters...Small Craft Advisory until 2 PM EDT Monday for
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-Waters
from Englewood to Tarpon Springs FL out 20 to 60 NM-Waters from
Tarpon Springs to Suwannee River FL out 20 to 60 NM.
Small Craft Advisory from 2 PM this afternoon to 8 AM EDT Monday
for Coastal waters from Bonita Beach to Englewood FL out 20
NM-Coastal waters from Englewood to Tarpon Springs FL out
20 NM-Coastal waters from Tarpon Springs to Suwannee River
FL out 20 NM.
&&
UPDATE/AVIATION/MARINE/FIRE WEATHER...24/Hubbard
UPPER AIR...72/Noah
DECISION SUPPORT/RADAR...13/OglesbyHazardous weather outlook, Jun 6, 3:48 AM EST, 7 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
448 AM EDT Sat Jun 6 2020
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-062100-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-
448 AM EDT Sat Jun 6 2020
This Hazardous Weather Outlook is for West Central And Southwest
Florida.
.DAY ONE...Today and Tonight.
...FLOOD IMPACT...
Numerous to widespread showers with isolated thunderstorms today
will cause locally heavy rainfall. The heavy rain will produce
flooding of low lying and poor drainage areas as well as the
ponding of water on roadways. Motorists should exercise caution.
...COASTAL FLOOD IMPACT...
Conditions will be favorable for coastal flooding along the west
coast of Florida beginning late tonight, mostly along the Nature
Coast. A Storm Surge Watch is in effect for Levy, Citrus, and
Hernando counties, and a Coastal Flood Statement is in effect for
Pasco County south through Lee County.
...RIP CURRENT IMPACT...
High surf will produce rip currents along area beaches beginning
this afternoon.
...MARINE IMPACTS...
Wind speeds of 20 to 25 knots with seas of up to 10 feet will
create hazardous boating conditions for small craft operators over
the Gulf waters.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
...FLOOD IMPACT...
Locally heavy rainfall is expected again on Sunday. The heavy
rain could produce flooding of low-lying and poor drainage areas
as well as the ponding of water on roadways. Motorists should
exercise caution.
...COASTAL FLOOD IMPACT...
Conditions will be favorable for coastal flooding through Monday.
Coastal residents should be alert for later statements or
warnings...and take action to protect property.
...RIP CURRENT IMPACT...
High surf will produce rip currents along area beaches through at
least Monday.
...MARINE IMPACTS...
Wind speeds of 20 to 25 knots with seas of up to 12 feet will
create hazardous boating conditions for small craft operators over
the Gulf waters through Monday.
...RIVER FLOOD IMPACT...
The Manatee River near Myakka Head is forecast to reach flood
stage by Sunday morning. Residents living along rivers or faster
flowing streams should remain aware of water levels and be ready
to move to higher ground should flooding be observed.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.
Fleming
In the hours before
Special weather statement, Jun 6, 9:42 AM EST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1042 AM EDT Sat Jun 6 2020
FLZ165-265-061515-
Inland Lee-Coastal Lee-
1042 AM EDT Sat Jun 6 2020
...Funnel Clouds Possible in Lee County...
At 1039 AM EDT, a strong thunderstorm was located over North Naples,
or near Bonita Springs, moving north at 30 mph.
Locations impacted include...
Cape Coral, Fort Myers, Bonita Springs, Lehigh Acres, Southwest
Florida Airport, and Page Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm was developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Tampa Bay on
Facebook and Twitter.
LAT...LON 2633 8182 2633 8185 2634 8192 2661 8205
2673 8157 2642 8156 2642 8166 2632 8166
2632 8169 2631 8169 2631 8182
TIME...MOT...LOC 1439Z 165DEG 29KT 2625 8176
TBWSpecial weather statement, Jun 6, 10:11 AM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1111 AM EDT Sat Jun 6 2020
FLZ151-155-251-255-061545-
Inland Manatee FL-Coastal Manatee FL-Coastal Hillsborough FL-
Inland Hillsborough FL-
1111 AM EDT Sat Jun 6 2020
...Funnel Clouds Possible in Manatee and Hillsborough Counties...
At 1109 AM EDT, Doppler radar was tracking a strong thunderstorm near
Parrish, or 13 miles east of Palmetto, moving north at 30 mph.
Winds in excess of 40 mph will be possible with this storm. Funnel
clouds are also possible.
Locations impacted include...
Tampa, Brandon, Fish Hawk, Greater Sun Center, Palm River-Clair Mel,
Macdill Air Force Base, Riverview, Ruskin, Parrish, East Lake-Orient
Park, Gandy, Ellenton, Feather Sound, South Tampa, Lake Manatee State
Park, University Of Tampa, Peter O Knight Airport, Boyette, Wimauma
and Valrico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm was developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Tampa Bay on
Facebook and Twitter.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2796 8265 2799 8224 2739 8222 2740 8247
2773 8257 2779 8251 2790 8263
TIME...MOT...LOC 1509Z 173DEG 25KT 2752 8235
TBWEvent by event
6 flood, 3 tornado, 2 funnel cloud. Local standard time, as filed.
Flood, Hillsborough
- When
- June 6, 11:30 AM EST
- Where
- Hillsborough County, 0.61 mi W of Gibsonton to 0.48 mi W of Gibsonton
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 27.850, -82.380
Street flooding near US 301 and Gibsonton Drive, road barely passable.
Funnel Cloud, Hillsborough
- When
- June 6, 11:32 AM EST
- Where
- Hillsborough County, 3.05 mi W of Lithia
- Reported by
- Trained Spotter
- Coordinates
- 27.850, -82.220
Trained Skywarn spotter reported a broad rotation funnel cloud over Fish Hawk.
Flood, Manatee
- When
- June 6, 11:40 AM EST
- Where
- Manatee County, 1.96 mi WSW of Oak Knoll to 1.65 mi ENE of Lake Manatee State Park
- Cause
- Heavy Rain
- Reported by
- Utility Company
- Coordinates
- 27.490, -82.310
Public works sent photo of Gamble Creek at bank full. Water on road at intersection of Rye Road and Golf Course Road. One foot of water on road.
Flood, Hillsborough
- When
- June 6, 11:58 AM EST
- Where
- Hillsborough County, Thonotosassa to 0.13 mi S of Thonotosassa
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 28.060, -82.300
Report of river and creek overflowing with flooding occurring on cropland, yard, and basement.
Funnel Cloud, Sumter
- When
- June 6, 2:40 PM EST
- Where
- Sumter County, 2.79 mi WSW of Lake Panasoffkee
- Reported by
- Trained Spotter
- Coordinates
- 28.770, -82.170
Funnel Cloud spotted by trained spotter west of Lake Panasoffkee.
Tornado, Sumter
- When
- June 6, 4:53 PM EST to 4:58 PM EST
- Where
- Sumter County, 1.21 mi E of Linden to 1.32 mi E of Linden
- Rating
- EF0
- Path length
- 0.25 mi
- Path width
- 75 yd
- Reported by
- Trained Spotter
- Coordinates
- 28.570, -82.010
Trained spotter reported a quick tornado touch down on Hwy 50 picking up dirt. No damage was reported.
Tornado, Pinellas
- When
- June 6, 4:59 PM EST to 5:04 PM EST
- Where
- Pinellas County, 1.23 mi W of Clearwater to 1.05 mi NW of Clearwater
- Rating
- EF0
- Path length
- 0.91 mi
- Path width
- 75 yd
- Property damage
- $30,000
- Reported by
- Public
- Coordinates
- 27.978, -82.770
Social media picture of trees on vehicles on Long Street near Ridge Ave. More trees downed near Gentry St. and Ridge Ave. Also damage near North Keene road and Sunset Point Rd, garage wall pushed in and additional tree damage.
Tornado, Sumter
- When
- June 6, 5:20 PM EST to 5:25 PM EST
- Where
- Sumter County, 3.02 mi W of Oxford to 2.85 mi W of Oxford
- Rating
- EF0
- Path length
- 0.51 mi
- Path width
- 75 yd
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 28.930, -82.080
One barn damaged and home with roof damage at CR466 and CR227.
Flood, Sarasota
- When
- June 6, 5:58 PM EST
- Where
- Sarasota County, 0.92 mi SW of Sunnyland to 1.01 mi SW of Sunnyland
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 27.270, -82.510
Street and road flooding being reported. Street closed with vehicles stranded.
Flood, Sarasota
- When
- June 6, 6:07 PM EST
- Where
- Sarasota County, 1.97 mi WSW of Belspur to 2.08 mi WSW of Belspur
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 27.310, -82.480
Street flooding with street closed and vehicles stranded.
Flood, Sarasota
- When
- June 6, 7:01 PM EST
- Where
- Sarasota County, 0.92 mi SE of Osprey to 0.95 mi SE of Osprey
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 27.190, -82.490
River overflowing with yard flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Colorado, June 6, 20201 death · 1 injured · 1 event
- Strong Wind in Colorado, June 6, 20201 death · 1 event
- Damaging Winds and High Wind in Colorado, June 6, 20202 injured · 96 kt wind · 116 events
- Tornadoes and Damaging Winds in Florida, June 6, 2020$963,000 · EF1 · 9 events
- Debris Flows and Hail in Colorado, June 6, 2020$300,000 · 1 in hail · 20 events
- Hail and Damaging Winds in North Dakota, June 6, 2020$400,000 · 1.25 in hail · 5 events
- Hail and Damaging Winds in New Hampshire, June 6, 2020$305,000 · 1.25 in hail · 9 events
- Hail in Nebraska, June 6, 2020$250,000 · 1 in hail · 2 events
- Damaging Winds in Idaho, June 6, 2020$50,000 · 74 kt wind · 25 events
- Flood and Hail in Massachusetts, June 6, 2020$37,000 · 1 in hail · 26 events
- Tornado and Damaging Winds in Wyoming, June 6, 2020EF1 · 28 events
- Damaging Winds in Nebraska, June 6, 20202 injured · 65 kt wind · 31 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 892123, 892124, 892125, 892126, 892127, 892128, 892156, 892157, 892158, 892159, 892160.